Alert archive / Utah / Wind Advisories in 2009

Wind Advisory 1, NWS Salt Lake City, UT

March 3, 2009

NWS Salt Lake City, UT issued this wind advisory at Mar 3, 2009, 10:44 AM MST. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Mar 3, 2009, 10:44 AM MST (17:44 UTC)
Expired
Mar 3, 2009, 8:01 PM MST
In force
9 hr
Issued by
NWS Salt Lake City, UT

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KSLC 031744
NPWSLC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
1044 AM MST TUE MAR 3 2009

...STRONG WINDS WESTERN VALLEYS OF UTAH THIS AFTERNOON...

.DEEPENING LOW PRESSURE OVER THE NORTHEASTERN CORNER OF NEVADA
COUPLED WITH DEEP SOUTHWESTERLY FLOW ALOFT WILL FURTHER INCREASE
SOUTHERLY WINDS THIS AFTERNOON.

UTZ015-016-032300-
/O.NEW.KSLC.WI.Y.0001.090303T1744Z-090304T0400Z/
WEST CENTRAL UTAH-SOUTHWEST UTAH-
1044 AM MST TUE MAR 3 2009

...WIND ADVISORY IN EFFECT UNTIL 9 PM MST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 9 PM MST THIS EVENING.

STRONG SOUTHERLY WINDS WILL CONTINUE ACROSS THE WESTERN DESERTS
THROUGH EARLY THIS EVENING. SUSTAINED SPEEDS OF 35 MPH WITH GUSTS
APPROACHING 50 MPH ARE EXPECTED. WINDS WILL GRADUALLY DECREASE
DURING THE EVENING BUT STILL REMAIN IN THE 15 TO 25 MPH RANGE LATE 
TONIGHT.

DRIVERS ARE URGED TO USE CAUTION ON EAST WEST ORIENTED ROADWAYS IN
THE WARNED AREA...ESPECIALLY ALONG HIGHWAYS 50 AND 6. STRONG
CROSSWINDS AND AREAS OF BLOWING DUST REDUCING VISIBILITY ARE
POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

UTZ005-032300-
/O.NEW.KSLC.WI.Y.0001.090303T1744Z-090304T0400Z/
GREAT SALT LAKE DESERT AND MOUNTAINS-
1044 AM MST TUE MAR 3 2009

...WIND ADVISORY IN EFFECT UNTIL 9 PM MST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 9 PM MST THIS EVENING. 

WINDS WILL CONTINUE TO INCREASE ACROSS THE GREAT SALT LAKE DESERT 
THROUGH EARLY AFTERNOON...THEN REMAIN STRONG THROUGH EARLY THIS
EVENING. WINDS ARE EXPECTED TO GRADUALLY DECREASE TO 15 TO 25 MPH
OVERNIGHT.

DRIVERS ARE URGED TO USE CAUTION ON EAST WEST ORIENTED ROADWAYS IN
THE WARNED AREA...ESPECIALLY ALONG INTERSTATE 80 IN TOOELE COUNTY.
STRONG CROSSWINDS AND AREAS OF BLOWING DUST REDUCING VISIBILITY
ARE POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
3 follow-up statements
000 
WWUS75 KSLC 031922
NPWSLC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
1222 PM MST TUE MAR 3 2009

...STRONG WINDS WESTERN VALLEYS OF UTAH THIS AFTERNOON...

.DEEPENING LOW PRESSURE OVER THE NORTHEASTERN CORNER OF NEVADA
COUPLED WITH DEEP SOUTHWESTERLY FLOW ALOFT WILL FURTHER INCREASE
SOUTHERLY WINDS THIS AFTERNOON.

UTZ003-032300-
/O.EXA.KSLC.WI.Y.0001.000000T0000Z-090304T0400Z/
SALT LAKE AND TOOELE VALLEYS-
1222 PM MST TUE MAR 3 2009

...WIND ADVISORY IN EFFECT UNTIL 9 PM MST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 9 PM MST THIS EVENING. 

STRONG SOUTHERLY WINDS WILL CONTINUE ACROSS THE SALT LAKE AND
TOOELE VALLEYS THROUGH EARLY THIS EVENING. SUSTAINED WINDS OF 25
TO 35 MPH WITH GUSTS APPROACHING 50 MPH ARE EXPECTED. WINDS WILL
GRADUALLY DECREASE DURING THE EVENING BUT STILL REMAIN IN THE 15
TO 25 MPH RANGE LATE TONIGHT.

AREAS OF BLOWING DUST REDUCING VISIBILITY ARE POSSIBLE THROUGH THE
TOOELE VALLEY AND THE FAR WEST SIDE OF THE SALT LAKE VALLEY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

UTZ015-016-032300-
/O.CON.KSLC.WI.Y.0001.000000T0000Z-090304T0400Z/
WEST CENTRAL UTAH-SOUTHWEST UTAH-
1222 PM MST TUE MAR 3 2009

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MST THIS EVENING. 

THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 9 PM MST THIS EVENING. 

STRONG SOUTHERLY WINDS WILL CONTINUE ACROSS THE WESTERN DESERTS
THROUGH EARLY THIS EVENING. SUSTAINED SPEEDS OF 35 MPH WITH GUSTS
APPROACHING 50 MPH ARE EXPECTED. WINDS WILL GRADUALLY DECREASE
DURING THE EVENING BUT STILL REMAIN IN THE 15 TO 25 MPH RANGE
LATE TONIGHT.

DRIVERS ARE URGED TO USE CAUTION ON ROADWAYS IN THE ADVISORY
AREA...INCLUDING I-15...HIGHWAYS 50 AND HIGHWAY 6. STRONG
CROSSWINDS AND AREAS OF BLOWING DUST REDUCING VISIBILITY ARE
EXPECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

UTZ005-032300-
/O.CON.KSLC.WI.Y.0001.000000T0000Z-090304T0400Z/
GREAT SALT LAKE DESERT AND MOUNTAINS-
1222 PM MST TUE MAR 3 2009

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MST THIS EVENING. 

WINDS WILL CONTINUE TO INCREASE ACROSS THE GREAT SALT LAKE DESERT
THROUGH EARLY AFTERNOON...THEN REMAIN STRONG THROUGH EARLY THIS
EVENING. WINDS ARE EXPECTED TO GRADUALLY DECREASE TO 15 TO 25 MPH
OVERNIGHT.

DRIVERS ARE URGED TO USE CAUTION ON EAST TO WEST ORIENTED ROADWAYS
IN THE ADVISORY AREA...ESPECIALLY ALONG INTERSTATE 80 IN TOOELE
COUNTY. STRONG CROSSWINDS AND AREAS OF BLOWING DUST REDUCING
VISIBILITY ARE EXPECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
000 
WWUS75 KSLC 032227
NPWSLC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
327 PM MST TUE MAR 3 2009

...STRONG WINDS WESTERN VALLEYS OF UTAH THROUGH MID-EVENING...

SURFACE LOW PRESSURE ACROSS EXTREME NORTHWEST UTAH COMBINED WITH
SOUTHWEST WINDS ALOFT HAVE RESULTED IN STRONG SOUTHERLY WINDS
ALONG THE WESTERN VALLEYS OF UTAH. THESE STRONG WINDS WILL
CONTINUE INTO EARLY THIS EVENING...THEN GRADUALLY DECREASE LATE
THIS EVENING.

UTZ015-016-040400-
/O.CON.KSLC.WI.Y.0001.000000T0000Z-090304T0400Z/
WEST CENTRAL UTAH-SOUTHWEST UTAH-
327 PM MST TUE MAR 3 2009

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MST THIS EVENING. 

THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 9 PM MST THIS EVENING.

STRONG SOUTHERLY WINDS WILL CONTINUE ACROSS THE SOUTHWEST AND WEST
CENTRAL VALLEYS THROUGH MID-EVENING. SUSTAINED WINDS OF 25 TO 35
MPH WITH GUSTS NEAR 50 MPH WILL CONTINUE THIS EVENING...WITH THE
STRONGEST WINDS OVER WEST CENTRAL UTAH. WINDS WILL GRADUALLY
DECREASE AFTER MID-EVENING...BUT REMAIN IN THE 15 TO 25 MPH RANGE
OVERNIGHT.

DRIVERS ARE URGED TO USE CAUTION ON AREA ROADWAYS IN THE ADVISORY
AREA. STRONG CROSSWINDS WITH AREAS OF BLOWING DUST REDUCING
VISIBILITY ARE EXPECTED ALONG I-15...AND HIGHWAYS 50 AND 6.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

UTZ003-005-040400-
/O.CON.KSLC.WI.Y.0001.000000T0000Z-090304T0400Z/
SALT LAKE AND TOOELE VALLEYS-GREAT SALT LAKE DESERT AND MOUNTAINS-
327 PM MST TUE MAR 3 2009

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MST THIS EVENING. 

STRONG SOUTH WINDS WILL CONTINUE ACROSS THE GREAT SALT LAKE DESERT
...SALT LAKE AND TOOELE VALLEYS THROUGH MID-EVENING. WINDS IN THE
25 TO 35 MPH WITH GUSTS NEAR 50 MPH WILL CONTINUE UNTIL MID-
EVENING...THEN GRADUALLY DROP BACK INTO THE 15 TO 30 MPH RANGE 
LATE TONIGHT. 

DRIVERS ARE URGED TO USE CAUTION ON AREA ROADWAYS THROUGH THIS
EVENING. TRAVEL ALONG I-80 IN TOOELE COUNTY WILL BE ESPECIALLY
HAZARDOUS IN REDUCED VISIBILITIES IN BLOWING DUST AND SALT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
000 
WWUS75 KSLC 040301
NPWSLC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
801 PM MST TUE MAR 3 2009

UTZ003-005-015-016-040415-
/O.CAN.KSLC.WI.Y.0001.000000T0000Z-090304T0400Z/
SALT LAKE AND TOOELE VALLEYS-GREAT SALT LAKE DESERT AND MOUNTAINS-
WEST CENTRAL UTAH-SOUTHWEST UTAH-
801 PM MST TUE MAR 3 2009

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS CANCELLED THE
WIND ADVISORY. 

WINDS HAVE SUBSTANTIALLY DIMINISHED WITH SUNSET...ALTHOUGH WIND
GUSTS UP TO 35 MPH WILL BE POSSIBLE OVERNIGHT. WINDS ARE EXPECTED
TO ONCE AGAIN INCREASE DURING THE EARLY MORNING HOURS AHEAD OF THE
APPROACHING COLD FRONT.

$$

ROGOWSKI

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Salt Lake City, UT wrote its last area forecast discussion before this wind advisory went out at Mar 3, 10:28 AM MST, 16 minutes earlier.

Area forecast discussion, Mar 3, 10:28 AM MST, 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
1028 AM MST TUE MAR 3 2009

.SYNOPSIS...A MILD AND MOIST SOUTHWESTERLY FLOW WILL REMAIN OVER
THE GREAT BASIN THROUGH MIDWEEK. THE NEXT COLD FRONT WILL CROSS
NORTHERN UT LATE WEDNESDAY.

&&

.DISCUSSION...MEAN LONGWAVE TROUGH OFF THE PACIFIC COAST WILL
KEEP UTAH UNDER DEEP LAYER SOUTHWESTERLY FLOW THIS MORNING...BUT
IS SHOWING SIGNS OF A GRADUAL EASTWARD PROGRESSION PER LATEST
REGIONAL SATELLITE IMAGERY. UPPER LEVEL SUBTROPICAL MOISTURE TAP
REMAINS INTACT PER LATEST WATER VAPOR LOOP...BUT IS SHIFTING A BIT
MORE SOUTH AND EAST AS THE TROUGH BEGINS TO NOSE ON SHORE THIS
MORNING.

12Z KSLC RAOB INDICATES SIGNIFICANT DRYING AT THE MID LEVELS
OVERNIGHT...AND PRECIPITABLE WATER TRENDS OVER NORTHERN UTAH HAVE
DECREASED RAPIDLY AS A RESULT. MID LEVEL INSTABILITY AND UPPER
LEVEL DYNAMIC SUPPORT WITH A 140KT JET OVERHEAD SUPPORT THE
POTENTIAL FOR ISOLATED CONVECTION THIS AFTERNOON OVER THE
NORTH...BUT THE ABOVE MENTIONED LACK OF MOISTURE WILL SEVERELY
HAMPER DEVELOPMENT. THAT SAID...HAVE TRIMMED POPS ACROSS ALL OF
NORTHERN UTAH AS A RESULT...BUT DID LEAVE MENTION OF CHANCE PRECIP
ACROSS THE FAR NORTH FOR THIS AFTERNOON.

LATEST MSAS CONTINUES TO INDICATE A SIGNIFICANT SOUTHEASTERLY
GRADIENT ACROSS WESTERN UTAH...WITH SURFACE LOW GRADUALLY
DEEPENING OVER NORTHEASTERN NEVADA THIS MORNING. ANTICIPATE THIS
LOW WILL CONTINUE A DEEPENING TREND THROUGH THE AFTERNOON...AND
COUPLED WITH 40 TO 50KT 700MB SOUTHWESTERLY WINDS...ALREADY GUSTY
CONDITIONS WILL BECOME EVEN MORE SO THROUGH THE AFTERNOON. WILL GO
AHEAD AND PULL THE TRIGGER AND ISSUE A WIND ADVISORY FOR THE WRN
VALLEYS THROUGH THIS AFTERNOON. WILL KEEP THE MOUNTAINS OUT AT
THIS TIME...THOUGH SUSTAINED WINDS AND GUSTS VERY CLOSE TO CRITERIA.

CONTINUED EASTWARD PROGRESSION OF THE PACIFIC TROUGH WILL SEND A
STRONG COLD FRONT SURGING THROUGH THE INTERMOUNTAIN WEST
WEDNESDAY...REACHING NORTHWESTERN UTAH MIDDAY. THE STAGE WILL BE
SET FOR CONTINUED AND A POTENTIALLY MORE SIGNIFICANT WIND CONCERNS
ACROSS WESTERN UTAH AHEAD OF THE FEATURE. FROM THERE...A TRAILING
BAROCLINIC ZONE WILL SAG NORTH TO SOUTH OVER THE NORTHERN TWO
THIRDS OF THE STATE...BRINGING A RETURNED THREAT OF SNOWFALL
WEDNESDAY NIGHT FOR THE WASATCH FRONT AND CENTRAL I-15 CORRIDOR.

UPDATED GRIDS TO REFLECT HIGHER AFTERNOON TEMPS FOR MOST WESTERN
VALLEYS THIS AFTERNOON...AS WELL AS AFOREMENTIONED POPS ACROSS THE
NORTH.

&&

.AVIATION...GUSTY SOUTH WINDS ARE EXPECTED TO CONTINUE FOR MUCH OF
THE DAY TODAY AT THE SLC TERMINAL. THERE IS A 30 PERCENT CHANCE OF A
NORTHWEST WIND SHIFT TODAY...BETWEEN 22-00Z THIS AFTERNOON.

&&

.SLC WATCHES/WARNINGS/ADVISORIES...
UT...WIND ADVISORY UNTIL 900 PM THIS EVENING FOR UTZ005-015-016.
WY...NONE.

&&

PUBLIC...MERRILL
AVIATION...KRUSE

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
Hazardous weather outlook, Mar 3, 5:28 AM MST, 5 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
528 AM MST TUE MAR 3 2009

UTZ001>016-019>021-517-518-WYZ021-041300-
CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT-
SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT-
GREAT SALT LAKE DESERT AND MOUNTAINS-WASATCH MOUNTAIN VALLEYS-
WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80-
WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS-
WESTERN UINTA BASIN-CASTLE COUNTRY-SAN RAFAEL SWELL-
SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH-SOUTHWEST UTAH-
UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH-
GLEN CANYON RECREATION AREA/LAKE POWELL-CENTRAL MOUNTAINS-
SOUTHERN MOUNTAINS-SOUTHWEST WYOMING-
528 AM MST TUE MAR 3 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN TWO THIRDS OF
UTAH AND SOUTHWEST WYOMING.

.DAY ONE...TODAY AND TONIGHT

STRONG SOUTHWEST WINDS WILL CONTINUE ALONG RIDGELINES TODAY AND
TONIGHT. IN THE VALLEYS...SOUTHWEST WINDS WILL ALSO INCREASE AND
BECOME STRONG AND GUSTY BY THIS AFTERNOON...ESPECIALLY OVER WESTERN
UTAH.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

AS A STORM SYSTEM APPROACHES FROM THE WEST...GUSTY SOUTHWEST
WINDS WILL CONTINUE ACROSS THE REGION. THESE WINDS COULD APPROACH
HAZARD LEVELS IN SOUTHWEST AND WEST CENTRAL UTAH WEDNESDAY.

A COLD FRONT WILL ENTER NORTHERN UTAH WEDNESDAY AFTERNOON AND
BRING SEVERAL INCHES OF SNOW TO THE NORTHERN MOUNTAINS THROUGH
THURSDAY. LIGHTER ACCUMULATIONS CAN BE EXPECTED IN THE VALLEYS OF
NORTHERN AND CENTRAL UTAH.

A COOL AND WET PATTERN WILL THEN CONTINUE THROUGH THE FIRST HALF
OF NEXT WEEK AS A SERIES OF STORM SYSTEMS IMPACT THE AREA.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)

Nearby

Wind Advisories in Utah, 2009Every wind advisory in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.